Electronic Communications in Probability

Stable limit theorem for $U$-statistic processes indexed by a random walk

Brice Franke, Françoise Pène, and Martin Wendler

Full-text: Open access

Abstract

Let $(S_n)_{n\in \mathbb{N} }$ be a $\mathbb{Z} $-valued random walk with increments from the domain of attraction of some $\alpha $-stable law and let $(\xi (i))_{i\in \mathbb{Z} }$ be a sequence of iid random variables. We want to investigate $U$-statistics indexed by the random walk $S_n$, that is $U_n:=\sum _{1\leq i<j\leq n}h(\xi (S_i),\xi (S_j))$ for some symmetric bivariate function $h$. We will prove the weak convergence without assumption of finite variance. Additionally, under the assumption of finite moments of order greater than two, we will establish a law of the iterated logarithm for the $U$-statistic $U_n$.

Article information

Source
Electron. Commun. Probab., Volume 22 (2017), paper no. 9, 12 pp.

Dates
Received: 9 March 2015
Accepted: 16 March 2016
First available in Project Euclid: 14 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1484363136

Digital Object Identifier
doi:10.1214/16-ECP4173

Mathematical Reviews number (MathSciNet)
MR3607804

Zentralblatt MATH identifier
1357.60025

Subjects
Primary: 60F05: Central limit and other weak theorems 60F17: Functional limit theorems; invariance principles 60G50: Sums of independent random variables; random walks 60K37: Processes in random environments

Keywords
random walk random scenery $U$-statistics stable limits law of the iterated logarithm

Rights
Creative Commons Attribution 4.0 International License.

Citation

Franke, Brice; Pène, Françoise; Wendler, Martin. Stable limit theorem for $U$-statistic processes indexed by a random walk. Electron. Commun. Probab. 22 (2017), paper no. 9, 12 pp. doi:10.1214/16-ECP4173. https://projecteuclid.org/euclid.ecp/1484363136


Export citation

References

  • [1] Beutner, E. and Zähle, H.: Continuous mapping approach to the asymptotics of U- and V-statistics. Bernoulli 20, (2014), no. 2, 846–877.
  • [2] Bolthausen, E.: A central limit theorem for two-dimensional random walks in random sceneries. Ann. Probab. 17, (1989), no. 1, 108–115.
  • [3] Cabus, P. and Guillotin-Plantard, N.: Functional limit theorems for U-statistics indexed by a random walk, Stochastic Process. Appl. 101, (2002), no. 1, 143–160.
  • [4] Castell, F and Guillotin-Plantard, N. and Pène, F.: Limit theorems for one and two-dimensional random walks in random scenery, Ann. Inst. Henri Poincaré Probab. Stat. 49, (2013), no. 2, 506–528.
  • [5] Castell, F. and Guillotin-Plantard, N. and Pène, F. and Schapira, Br.: A local limit theorem for random walks in random scenery and on randomly oriented lattices, Ann. Probab., 39, (2011), no. 6, 2079–2118.
  • [6] Csáki, E. and König, W. and Shi, Z.: An embedding for the Kesten-Spitzer random walk in random scenery, Stochastic Processes and their Application 82, (1999), no. 2, 283–292.
  • [7] Dabrowski, A. and Dehling, H. and Mikosch, T. and Sharipov, O.: Poisson limits for U-statistics, Stochastic Process. Appl. 99, (2002), no. 1, 137–157.
  • [8] Dehling, H. and Taqqu, M.S.: The empirical process of some long-range dependent sequences with an application to U-statistics, Ann. Statist. 17, (1989), no. 4, 1767–1783.
  • [9] Deligiannidis, G. and Utev, S.: Computation of the asymptotics of the variance of the number of self-intersections of stable random walks using the Wiener-Darboux theory. (Russian) Sibirsk. Mat. Zh. 52, (2011), no. 4, 809–822; translation in Sib. Math. J. 52, (2011), no. 4, 639–650.
  • [10] Franke, B. and Pène, F. and Wendler, M.: Convergence of U-statistics indexed by a random walk to stochastic integrals of a Levy sheet, Bernoulli, 23, (2017), 329–378.
  • [11] Guillotin-Plantard, N. and Ladret, V.: Limit theorems for U-statistics indexed by a one dimensional random walk, ESAIM Probab. Stat. 9, (2005), 98–115.
  • [12] Heinrich, L. and Wolf, W.: On the convergence of U-statistics with stable limit distribution, J. Multivariate Anal. 44, (1993), no. 2, 266–278.
  • [13] Hoeffding, W.: A class of statistics with asymptotically normal distribution, Ann. Math. Stat. 19, (1948), 293–325.
  • [14] Kesten, H. and Spitzer, F.: A limit theorem related to an new class of self-similar processes, Z. Wahrsch. Verw. Gebiete 50, (1979), no. 1, 5–25.
  • [15] Khoshnevisan, D. and Lewis, T.M.: A law of the iterated logarithm for stable processes in random scenery, Stochastic Process. Appl. 74, (1998), no. 1, 89–121.
  • [16] Lee, A.J.: U-Statistics: Theory and Practice, Statistics: Textbooks and Monographs, 110, Marcel Dekker, New York (1990).
  • [17] Lewis, T.M.: A law of the iterated logarithm for random walk in random scenery with deterministic normalizer, J. Theoret. Probab. 6, (1993), no. 2, 209–230.
  • [18] Móricz, F.: Moment inequalities and the strong law of large numbers, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 35, (1976), no. 4, 299–314.
  • [19] Skorohod, A.V.: Limit theorems for stochastic processes (Russian), Teor. Veroyatnost. i Primenen 1, (1956), 289–319.
  • [20] Skorohod, A.V.: Limit theorems for stochastic processes with independent increments (Russian), Teor. Veroyatnost. i Primenen 2, (1957), 145–177.
  • [21] Zhang, L.: Strong approximation for the general Kesten-Spitzer random walk in independent random scenery, Sci. in China Ser. A 44, (2001), no. 5, 619–630.